Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Had ecoli prostatitis and mild bph. Found enterococcus faecalis in semen. Is amoxicillin safe?

User rating for this question
Very Good
Answered by

Urologist
Practicing since : 1998
Answered : 576 Questions
Question
I have enterococcus faecalis in semen culture sens to ampicillin. Had ecoli prostatitis in past and mild bph . Only symptom now is penile odor despite bathing well . Is amoxicillin ok for this with a four week course . Urine culture is negative. XXXXXXX
Posted Thu, 3 Jan 2013 in Men's Health
 
 
Answered by Dr. Rajiv goel 1 hour later
Dear Sir,

Amoxicillin is good for enterococcus. However, there is a good possibility that your penile odor is not because of growth in semen culture. Trying changing your diet for few days and see what happens. I shall also be interested to know whether you are taking any multivitamins.

Do write back for further discussion on this.

Sincerely

Rajiv Goel
Above answer was peer-reviewed by
 
Follow-up: Had ecoli prostatitis and mild bph. Found enterococcus faecalis in semen. Is amoxicillin safe? 41 minutes later
Will I get good antibiotic penetration into prostate tissue with amoxicillin since literature states maybe not? As for the odor it can permeate the room I'm in. Besides diet could this infection cause such an odor ?
 
 
Answered by Dr. Rajiv goel 24 minutes later
Dear sir,

Semen is lot different from prostate. Usually the infection is in seminal vesicles rather than prostate and it shall penetrate there well. No specific diet causes odor but a lot of times change of diet helps.

Sincerely

Rajiv goel
Above answer was peer-reviewed by
 
Follow-up: Had ecoli prostatitis and mild bph. Found enterococcus faecalis in semen. Is amoxicillin safe? 3 hours later
Etiology of seminal vesicle infection?
 
 
Answered by Dr. Rajiv goel 6 hours later
Dear Sir,

Very difficult to point out. It is usually believed to be blood borne.

Sincerely

Rajiv Goel
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor